Alert archive / Wisconsin / Small Craft Advisories in 2016
Small Craft Advisory 38, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at May 6, 2016, 8:39 PM CDT. It took effect at May 6, 2016, 11:00 PM CDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- May 6, 2016, 8:39 PM CDT (01:39 UTC)
- In effect from
- May 6, 2016, 11:00 PM CDT
- Expired
- May 7, 2016, 12:59 PM CDT
- In force
- 14 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted.
818 WHUS73 KGRB 070139 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 839 PM CDT FRI MAY 6 2016 ...GUSTY NORTH WINDS AND BUILDING WAVES EXPECTED TONIGHT INTO SATURDAY MORNING... ..A COLD FRONT WILL QUICKLY MOVE SOUTH ACROSS LAKE MICHIGAN TONIGHT BRINGING GUSTY NORTH WINDS AND BUILDING WAVES THROUGH SATURDAY MORNING. LMZ521-522-541>543-070945- /O.NEW.KGRB.SC.Y.0038.160507T0400Z-160507T1600Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 839 PM CDT FRI MAY 6 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM CDT SATURDAY. * WINDS...NORTH WINDS INCREASING TO 15 TO 25 KTS LATER ON TONIGHT INTO SATURDAY MORNING. A FEW GUSTS TO 35 KTS POSSIBLE AFTER MIDNIGHT.| * WAVES...2 TO 4 FT...BRIEFLY TO 3 TO 5 FT SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
4 follow-up statements
701 WHUS73 KGRB 070830 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 330 AM CDT SAT MAY 7 2016 ...GUSTY NORTH WINDS AND BUILDING WAVES EXPECTED THIS MORNING... .GUSTY WINDS BEHIND A DEPARTING COLD FRONT WILL BRING GUSTY NORTH WINDS AND BUILDING WAVES THIS MORNING. LMZ521-522-541>543-071600- /O.CON.KGRB.SC.Y.0038.000000T0000Z-160507T1600Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 330 AM CDT SAT MAY 7 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM CDT THIS MORNING... * WINDS...NORTH WINDS INCREASING TO 15 TO 25 KTS THIS MORNING. A FEW GUSTS TO 30 KTS POSSIBLE EARLY THIS MORNING. * WAVES...2 TO 4 FT...BRIEFLY TO 3 TO 5 FT THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ KURIMSKI
250 WHUS73 KGRB 071525 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1025 AM CDT SAT MAY 7 2016 ...GUSTY NORTH WINDS AND HIGH WAVES THROUGH LATE THIS MORNING... .GUSTY WINDS BEHIND A DEPARTING COLD FRONT WILL BRING GUSTY NORTH WINDS AND HIGH WAVES THROUGH LATE THIS MORNING. LMZ521-522-541>543-071630- /O.CON.KGRB.SC.Y.0038.000000T0000Z-160507T1600Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 1025 AM CDT SAT MAY 7 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM CDT THIS MORNING... * WINDS...NORTH WINDS 15 TO 20 KTS...WITH A FEW HIGHER GUSTS EARLY. * WAVES...2 TO 4 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
752 WHUS73 KGRB 071535 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1035 AM CDT SAT MAY 7 2016 ...GUSTY NORTH WINDS THROUGH EARLY AFTERNOON... .GUSTY WINDS BEHIND A DEPARTING COLD FRONT WILL BRING GUSTY NORTH WINDS THROUGH EARLY AFTERNOON. LMZ521-522-541>543-071800- /O.EXT.KGRB.SC.Y.0038.000000T0000Z-160507T1800Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 1035 AM CDT SAT MAY 7 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... * WINDS...NORTH WINDS 15 TO 25 KTS...EASING TO 10 TO 20 KTS DURING THE AFTERNOON. * WAVES...2 TO 4 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
613 WHUS73 KGRB 071759 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1259 PM CDT SAT MAY 7 2016 ...WINDS HAVE SUBSIDED... LMZ521-522-541>543-071900- /O.CAN.KGRB.SC.Y.0038.000000T0000Z-160507T1800Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 1259 PM CDT SAT MAY 7 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE SMALL CRAFT ADVISORY. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at May 6, 6:50 PM CDT, 1 hour 49 minutes earlier.
Area forecast discussion, May 6, 6:50 PM CDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 650 PM CDT FRI MAY 6 2016 UPDATED AVIATION PORTION FOR 00Z TAF ISSUANCE .SHORT TERM...TONIGHT AND SATURDAY ISSUED AT 242 PM CDT FRI MAY 6 2016 MAIN FORECAST FOCUS TO BE ON THE PASSAGE OF A COLD FRONT TONIGHT AND POTENTIAL FOR ANY THUNDERSTORMS TO DEVELOP. THE 19Z MSAS SURFACE ANALYSIS SHOWED THIS COLD FRONT STRETCHED FROM AN AREA OF LOW PRESSURE OVER CENTRAL ONTARIO SOUTHWEST THROUGH NE MN...AND CONTINUING INTO CENTRAL SECTIONS OF SD. PRECIPITATION HAS BEEN A BIT SPOTTY SO FAR...DESPITE TEMPERATURES IN NE MN SOARING TO 90 DEGREES. THIS COLD FRONT IS FORECAST TO DROP SE INTO NORTHERN WI THIS EVENING AND PASS THROUGH CENTRAL/EAST-CENTRAL WI AROUND OR SHORTLY AFTER MIDNIGHT. MODELS INDICATE SOME MODEST MID-LEVEL INSTABILITY (STEEP LAPSE RATES/8H LI'S AROUND -2)...ALTHOUGH THERE IS EVIDENCE OF A LOW-LEVEL CAP FROM FORECAST SOUNDINGS. THEREFORE...ANTICIPATE A SCATTERED LINE OF HIGH-BASED SHOWERS/THUNDERSTORMS TO ACCOMPANY THE FRONTAL PASSAGE. INSTABILITY OVERALL IS GENERALLY WEAK...SO DO NOT EXPECT ANY STORMS TO BE STRONG OR SEVERE. WINDS WILL VEER TO THE NORTH AND BRIEFLY GUST...ESPECIALLY OVER EASTERN WI WHERE THE WINDS WOULD FUNNEL DOWN THE BAY OR ALONG THE LAKESHORE. MIN TEMPERATURES WILL BE MILD WITH READINGS ONLY FALLING INTO THE MID TO UPPER 40S NORTH/DOOR COUNTY...50-55 DEGREE RANGE SOUTH. SOME CLEARING WILL OCCUR BEHIND THE FRONTAL PASSAGE SATURDAY MORNING...HOWEVER SOME BUILD-UP OF MID CLOUDS IS ADVERTISED BY THE MODELS FOR SATURDAY AFTERNOON AS COOLER AIR ALOFT INTERACTS WITH THE STRONG MAY SUN AND SHORTWAVE ENERGY MOVES INTO THE GREAT LAKES AS AN UPPER TROUGH ROTATES THROUGH THE REGION. DO NOT BELIEVE THAT THERE WILL BE ENOUGH MOISTURE LEFT BEHIND THE FRONT TO ALLOW ANY PRECIPITATION TO DEVELOP...JUST MORE CLOUDS IN THE AFTERNOON. MAX TEMPERATURES WILL BE MORE SEASONAL WITH READINGS AROUND 60 DEGREES LAKESIDE...LOWER TO MIDDLE 60S NORTH-CENTRAL AND MID TO UPPER 60S ELSEWHERE. .LONG TERM...SATURDAY NIGHT THROUGH FRIDAY ISSUED AT 242 PM CDT FRI MAY 6 2016 MODEL GUIDANCE CONTINUES THE TREND OF SPLIT FLOW ACROSS THE CONTINENT THROUGH NEXT WEEK. THERE WILL BE AT LEAST A COUPLE CHANCES FOR PRECIPITATION IN THIS PERIOD...BUT SUBTLE DIFFERENCES BETWEEN MODELS IN THE INTERACTION OF LOWS IN BOTH THE NORTHERN AND SOUTHERN STREAMS MAKE PRECISE TIMING DIFFICULT. THE RESULT IS A SMATTERING OF POPS THROUGHOUT THE PERIOD. THERE APPEARS TO BE SUFFICIENT INSTABILITY TO MENTION SOME POTENTIAL FOR THUNDERSTORMS EARLY IN THE WEEK...WHILE MENTIONS OF THUNDER HAVE LARGELY BEEN REMOVED AS THE WEEK PROGRESSES. SATURDAY NIGHT THRU SUNDAY NIGHT... WEATHER CONDITIONS SHOULD BE LARGELY QUIET DURING THIS PERIOD WITH A RIDGE OF HIGH PRESSURE DRIFTING EASTWARD ACROSS THE AREA. THE NAM SUGGESTS SOME SCATTERED SHOWERS SATURDAY NIGHT AT THE BEGINNING OF THE PERIOD AS AN UPPER LEVEL VORT MAX QUICKLY SHOOTS THROUGH THE GREAT LAKES...AND THERE IS SOME SUPPORT FROM THE SREF AND THE NCAR WRF ENSEMBLE WHICH HAVE A FEW WETTER MEMBERS. HOWEVER...EXPECT THAT MOISTURE WILL LARGELY BE LACKING AND THE END RESULT WILL BE DRY. ALSO SPURRED BY A RELATIVE LACK OF ATMOSPHERIC MOISTURE...EXPECT RELATIVE HUMIDITY TO AGAIN BE LOW...SIMILAR TO TODAY AND THE FORECAST FOR TOMORROW. THE PROLONGED PERIOD OF LOW RH SHOULD HELP MAKE FINE FUELS RECEPTIVE TO FIRE IGNITION AND GROWTH...AND A GREATER OPPORTUNITY FOR IGNITIONS SHOULD EXIST WITH OPENING WEEKEND FOR THE FISHING SEASON. HOWEVER...IN THE WAKE OF A COLD FRONT...TEMPERATURES SHOULD BE COOLER AND WINDS CALMER THAN TODAY...SO NO FIRE WEATHER HEADLINES ARE ANTICIPATED AT THIS TIME. NEXT WEEK... A MORE SIGNIFICANT CHANCE FOR RAIN WITH AN OCCASIONAL THUNDERSTORM LOOK TO MOVE INTO THE REGION EARLY NEXT WEEK. THE BEST OPPORTUNITY FOR ELEVATED INSTABILITY AND ANY POTENTIAL THUNDER LOOKS TO COME MONDAY NIGHT INTO TUESDAY. THIS IS STILL FAIRLY LIMITED...SO NOT REALLY CONCERNED ABOUT SEVERE WEATHER AT ALL. ONSET OF PRECIPITATION IS SOMEWHAT IN QUESTION...AND WILL LARGELY DEPEND ON HOW QUICKLY A SOUTHERLY FLOW OF LOW LEVEL MOIST AIR CAN OVERCOME THE CURRENT DRYNESS. THERE MAY BE A RELATIVE LULL IN THE PRECIP MIDWEEK AS THE FIRST UPPER LOW WEAKENS AND DEPARTS THE REGION...BUT THE AFOREMENTIONED DIFFICULTY IN PARSING THE SUBTLE DIFFERENCES IN GUIDANCE MAKE IT HARD TO DELINEATE WHERE ANY DRY PERIODS MAY OCCUR RIGHT NOW. A SECOND UPPER LOW WILL BRING MORE PRECIP BY LATE WEEK. && .AVIATION...FOR 00Z TAF ISSUANCE ISSUED AT 636 PM CDT FRI MAY 6 2016 MAIN AVIATION CONCERNS INCLUDE HIGH-BASED TSTMS WITH GUSTY WINDS OVER NORTHERN WI THIS EVENING...BORDERLINE LLWS CONDITIONS TONIGHT...AND A WIND SHIFT WITH A COLD FRONTAL PASSAGE. EXPECT VFR CONDITIONS TO PREVAIL THROUGH THE TAF PERIOD...ASIDE FROM THE POSSIBILITY OF BRIEF MVFR VSBYS WITH TSTMS OVER NORTHERN WI THIS EVG. A LINE OF SHOWERS AND SCT TSTMS WAS MOVG THROUGH NW/NC WI EARLY THIS EVG...IN ASSOCIATION WITH A COLD FRONTAL PASSAGE. THE STORMS HAD EARLIER PRODUCED SMALL HAIL AND WIND GUSTS TO 25-40 KTS...BUT WERE SHOWING SIGNS OF WEAKENING OVER THE PAST HOUR. THE REMNANTS OF THESE STORMS SHOULD AFFECT THE RHI TAF SITE DURING THE MID TO LATE EVENING...BUT CONFIDENCE IN PCPN TRENDS FOR THE OTHER TAF SITES WAS TOO LOW TO MENTION IN THE TAFS AT THIS TIME. THE COLD FRONT IS EXPECTED TO MOVE THROUGH RHI 03-04Z...AUW/CWA 05-06Z...AND GRB/ATW/MTW 07-08Z. WINDS WILL SWITCH TO THE NORTH AND GUST TO 20-25 KTS AFTER THE FRONTAL PASSAGE. BORDERLINE LLWS WILL DEVELOP THIS EVG...AND GRADUALLY WANE LATE TONIGHT. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....KALLAS LONG TERM......LUCHS AVIATION.......KIECKBUSCH
Hazardous weather outlook, May 6, 2:33 PM CDT, 6 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 233 PM CDT FRI MAY 6 2016 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-071945- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN- LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO- WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO- CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY- SOUTHERN OCONTO COUNTY- 233 PM CDT FRI MAY 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS...HOWEVER NONE OF THESE STORMS ARE EXPECTED TO BECOME SEVERE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY DESPITE COOLER CONDITIONS ON SATURDAY...A VERY DRY AIR MASS IS EXPECTED TO SETTLE OVER THE REGION. AFTERNOON RELATIVE HUMIDITIES COULD FALL INTO THE 20 TO 30 PERCENT RANGE AND RESULT IN ELEVATED FIRE DANGER. THUNDERSTORMS ARE ALSO POSSIBLE EARLY NEXT WEEK. WHILE SEVERE THUNDERSTORMS ARE NOT ANTICIPATED...IT IS TOO EARLY TO RULE OUT THE POTENTIAL ENTIRELY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. LMZ521-522-541>543-071945- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 233 PM CDT FRI MAY 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS...BUT SEVERE THUNDERSTORMS ARE NOT ANTICIPATED. WINDS ARE EXPECTED TO VEER TO THE NORTH AND INCREASE BEHIND THE PASSAGE OF A COLD FRONT. WINDS AND WAVES MAY APPROACH SMALL CRAFT CRITERIA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY THUNDERSTORMS ARE ALSO POSSIBLE EARLY NEXT WEEK. KALLAS/LUCHS
In the hours before
Special weather statement, May 6, 4:45 PM CDT, 3 hours 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 445 PM CDT FRI MAY 6 2016 WIZ005-010>013-018>021-030-031-035>038-073-074-070100- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN- LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-MARATHON-SHAWANO-WOOD- PORTAGE-WAUPACA-OUTAGAMIE-SOUTHERN MARINETTE COUNTY- SOUTHERN OCONTO COUNTY- 445 PM CDT FRI MAY 6 2016 ...NEAR-CRITICAL FIRE WEATHER CONDITIONS CONTINUING THROUGH EARLY EVENING... ABNORMALLY WARM TEMPERATURES HAVE COMBINED WITH VERY LOW RELATIVE HUMIDITY AND SOUTHWEST WINDS GUSTING TO 20 TO 25 MPH TO PRODUCE NEAR-CRITICAL FIRE WEATHER CONDITIONS LATE THIS AFTERNOON. IN PARTS OF NORTH CENTRAL WISCONSIN...RELATIVE HUMIDITY HAS FALLEN TO AROUND 10 PERCENT. THE WISCONSIN DEPARTMENT OF NATURAL RESOURCES HAS DETERMINED FIRE DANGER TO BE VERY HIGH. THE ELEVATED FIRE WEATHER CONDITIONS WILL CONTINUE INTO THE EARLY EVENING HOURS. UNDER THESE CONDITIONS...WILDLAND FIRES CAN START EASILY AND SPREAD QUICKLY. BURNING BANS ARE IN EFFECT ACROSS THE REGION...SO RESIDENTS SHOULD NOT ATTEMPT ANY BURNING. RESIDENTS ARE URGED TO USE CAUTION WITH SMOKING MATERIALS...AND ENSURE THAT CAMPFIRES ARE COMPLETELY EXTINGUISHED. DO NOT PARK ANY MOTORIZED VEHICLE OVER GRASSES OR OTHER VEGETATIVE MATERIAL. ENSURE CHAINS USED IN TOWING OR TRANSPORTING ITEMS ARE SECURE AND WILL NOT SCRAPE AGAINST THE ROAD. USE GREAT CAUTION WHEN USING ANY OUTDOOR EQUIPMENT THAT CAN CAUSE SPARKS. A COLD FRONT WILL PASS THROUGH THE AREA DURING THE MID TO LATE EVENING...BRINGING COOLER TEMPERATURES...HIGHER RELATIVE HUMIDITY...AND A SMALL CHANCE OF SHOWERS AND THUNDERSTORMS. WIZ022-039-040-045-048>050-070100- DOOR-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-MANITOWOC- 445 PM CDT FRI MAY 6 2016 ...ELEVATED FIRE WEATHER CONDITIONS EXPECTED TO CONTINUE INTO THE EARLY EVENING... ABNORMALLY WARM TEMPERATURES ARE OCCURRING IN THE AREA...ALONG WITH LOW RELATIVE HUMIDITY. SOME LOCATIONS HAVE SEEN THE RELATIVE HUMIDITY FALL INTO THE 15 TO 25 PERCENT RANGE. THE WISCONSIN DEPARTMENT OF NATURAL RESOURCES HAS DETERMINED FIRE DANGER TO BE HIGH. UNDER THESE CONDITIONS...WILDLAND FIRES CAN START EASILY AND SPREAD QUICKLY. RESIDENTS ARE URGED TO USE CAUTION WITH SMOKING MATERIALS...AND ENSURE THAT CAMPFIRES ARE COMPLETELY EXTINGUISHED. DO NOT PARK ANY MOTORIZED VEHICLE OVER GRASSES OR OTHER VEGETATIVE MATERIAL. ENSURE CHAINS USED IN TOWING OR TRANSPORTING ITEMS ARE SECURE AND WILL NOT SCRAPE AGAINST THE ROAD. USE GREAT CAUTION WHEN USING ANY EQUIPMENT OUTDOORS THAT CAN CAUSE SPARKS. RESIDENTS ARE URGED TO CHECK WITH THE WISCONSIN DEPARTMENT OF NATURAL RESOURCES OR LOCAL OFFICIALS BEFORE ATTEMPTING TO BURN YARD WASTE...AS RESTRICTIONS ON OUTDOOR BURNING MAY BE IN PLACE. A COLD FRONT WILL PASS THROUGH THE AREA TOWARD MIDNIGHT... BRINGING COOLER TEMPERATURES...HIGHER RELATIVE HUMIDITY...AND A SMALL CHANCE OF SHOWERS AND THUNDERSTORMS. KIECKBUSCH
Special weather statement, May 6, 6:57 PM CDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
657 PM CDT FRI MAY 6 2016
WIZ005-070100-
VILAS WI-
657 PM CDT FRI MAY 6 2016
...STRONG THUNDERSTORMS MOVING THROUGH VILAS COUNTY...
AT 653 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 6 MILES NORTHEAST OF BOULDER JUNCTION TO NEAR
LAC DU FLAMBEAU...AND MOVING EAST AT 25 MPH. A COUPLE TREES WERE
KNOCKED DOWN IN WESTERN VILAS COUNTY.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
EAGLE RIVER...LAC DU FLAMBEAU...PHELPS...BOULDER JUNCTION...ARBOR VITAE...
CONOVER...LAND O LAKES...TROUT LAKE...LAC VIEUX DESERT AND STAR LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FISHERMAN AND BOATERS ON AREA LAKES SHOULD GET OFF THE WATER...AS
STRONG WINDS AND LIGHTNING WILL PRODUCE HAZARDOUS CONDITIONS.
PERSONS IN CAMPGROUNDS SHOULD CONSIDER SEEKING STURDY SHELTER UNTIL
THESE STORMS PASS.
&&
LAT...LON 4614 8909 4609 8898 4591 8920 4591 8996
4619 8953 4620 8938
TIME...MOT...LOC 2353Z 272DEG 19KT 4615 8951 4597 8979
KIECKBUSCHLocal storm report, May 6, 7:08 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
708 PM CDT FRI MAY 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND DMG PRESQUE ISLE 46.25N 89.73W
05/06/2016 VILAS WI LAW ENFORCEMENT
TREE DOWN ON THE NORTH SIDE OF CITY.
0630 PM TSTM WND DMG N LAC DU FLAMBEAU 45.96N 89.88W
05/06/2016 VILAS WI LAW ENFORCEMENT
TREE DOWN IN CITY.
0635 PM TSTM WND GST MANITOWISH WATERS 46.13N 89.88W
05/06/2016 M68.00 MPH VILAS WI AWOS
&&
SACSpecial weather statement, May 6, 7:43 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
743 PM CDT FRI MAY 6 2016
WIZ010>012-070145-
FLORENCE WI-ONEIDA WI-FOREST WI-
743 PM CDT FRI MAY 6 2016
...SHOWERS AND THUNDERSTORMS WITH STRONG WINDS EXPECTED FOR
ONEIDA...NORTHERN FOREST AND FLORENCE COUNTIES UNTIL 845 PM CDT...
AT 739 PM CDT...TRAINED WEATHER SPOTTERS REPORTED STRONG
THUNDERSTORMS WITH STRONG WINDS ALONG A LINE EXTENDING FROM ALVIN TO
11 MILES SOUTHEAST OF EAGLE RIVER TO 9 MILES SOUTHWEST OF SQUIRREL
LAKE...AND MOVING EAST AT 30 MPH. WIND GUSTS TO 40 TO 50 MPH WERE
REPORTED AT EAGLE RIVER.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
RHINELANDER...FLORENCE...WOODBORO...HOMESTEAD...TIPLER...POPPLE RIVER...
WILLOW RESERVOIR...THREE LAKES...SUGAR CAMP...HAZELHURST AND HILES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BOATERS AND FISHERMAN ON AREA LAKES SHOULD GET OFF THE WATER...AS
STRONG WINDS AND LIGHTNING MAY RESULT IN HAZARDOUS BOATING
CONDITIONS.
PERSONS IN CAMPGROUNDS SHOULD CONSIDER SEEKING STURDY SHELTER UNTIL
THESE STORMS PASS.
&&
LAT...LON 4579 9004 4584 8913 4603 8883 4603 8873
4598 8864 4602 8860 4602 8851 4599 8849
4599 8838 4596 8833 4595 8819 4592 8810
4587 8807 4582 8814 4580 8812 4574 8822
4572 8842 4570 8843 4557 8903 4556 9004
TIME...MOT...LOC 0039Z 278DEG 27KT 4615 8853 4583 8903 4577 9003
KIECKBUSCHThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 7:43 PM CDT | Special Weather Statement | GRB | Florence, Forest, Oneida | 62 min |
| May 6, 8:42 PM CDT | Special Weather Statement | GRB | Florence, Forest, Langlade, Lincoln, Marathon | 63 min |
Nearby
Small Craft Advisories in Wisconsin, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.